Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Apr 17, 2007, 8:42 PM MDT for Box Elder County, Utah. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2007, 8:42 PM MDT (02:42 UTC)
- Expired
- Apr 17, 2007, 9:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Box Elder County, UT
The radar
The Salt Lake City radar (KMTX), 25 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2557 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 180243
SVRSLC
UTC003-180315-
/O.NEW.KSLC.SV.W.0001.070418T0242Z-070418T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
842 PM MDT TUE APR 17 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BOX ELDER COUNTY IN UTAH...
THIS INCLUDES THE CITIES OF...TREMONTON...BRIGHAM CITY...
* UNTIL 915 PM MDT
* AT 833 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF CORINNE...
OR ABOUT 20 MILES WEST OF BRIGHAM CITY...AND MOVING NORTHEAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CORINNE BY 900 PM MDT...
8 MILES NORTHWEST OF PERRY BY 905 PM MDT...
6 MILES NORTHWEST OF BRIGHAM CITY BY 910 PM MDT...
7 MILES SOUTHEAST OF TREMONTON BY 915 PM MDT...
HEAVY RAIN WILL CAUSE STREET FLOODING OF LOW LYING AND POORLY
DRAINED AREAS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4145 11261 4125 11242 4134 11222 4135 11204
4144 11192 4185 11217
$$
GIBSON2 follow-up statements
000
WWUS55 KSLC 180259
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
859 PM MDT TUE APR 17 2007
UTC003-180315-
/O.CON.KSLC.SV.W.0001.000000T0000Z-070418T0315Z/
BOX ELDER UT-
859 PM MDT TUE APR 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR EAST CENTRAL BOX ELDER COUNTY...
AT 853 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
CORINNE...OR ABOUT 11 MILES WEST OF BRIGHAM CITY...MOVING NORTHEAST
AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CORINNE...9 MILES NORTHWEST OF BRIGHAM CITY AND 9 MILES SOUTHEAST
OF PENROSE BY 905 PM MDT...
BEAR RIVER BY 910 PM MDT...
HONEYVILLE...ELWOOD...TREMONTON AND DEWEYVILLE BY 915 PM MDT...
LAT...LON 4145 11261 4125 11242 4134 11222 4135 11204
4144 11192 4185 11217
$$000
WWUS55 KSLC 180314
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
914 PM MDT TUE APR 17 2007
UTC003-180324-
/O.EXP.KSLC.SV.W.0001.000000T0000Z-070418T0315Z/
BOX ELDER UT-
914 PM MDT TUE APR 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOX ELDER COUNTY
EXPIRES AT 915 PM MDT...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN WILL CONTINUE UNTIL 930 PM
WITH LOCAL STREET FLOODING IN POORLY DRAINED AREAS.
LAT...LON 4145 11261 4125 11242 4134 11222 4135 11204
4144 11192 4185 11217
$$
GIBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 8:31 PM MDT, 11 minutes earlier.
Area forecast discussion, Apr 17, 8:31 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
831 PM MDT TUE APR 17 2007
.SYNOPSIS...A STRONG COLD FRONT WILL CROSS UTAH LATE TONIGHT AND
WEDNESDAY. THE NEXT IN SERIES OF PACIFIC STORMS WILL AFFECT THE
GREAT BASIN FRIDAY INTO SATURDAY.
&&
.DISCUSSION...THERMAL TROUGH HELPED DEVELOP HIGH BASED CONVECTION
IN A VERY DRY AIRMASS OVER EASTERN UTAH AND EXTREME WESTERN UTAH
THIS AFTERNOON. THUNDERSTORMS ARE NOW ENTERING HIGHER DEW POINT
AIRMASS POOLED NEAR THE WASATCH MOUNTAINS AND TRANSITIONING TO
RAIN PRODUCING STORMS. CURRENTLY A STRONG CELL CROSSING PROMONTORY
POINT. WIND SHIFT AT WENDOVER OCCURRED WITH VERY LITTLE COOLING.
COLD AIR IS SURGING EAST UP THE SNAKE RIVER VALLEY AND SEEPING
INTO NORTHERN NEVADA. MILD AND BREEZY NIGHT EXPECTED BEFORE THE
MODIFIED PACIFIC AIRMASS REACHES THE WASATCH FRONT WEDNESDAY
MORNING. CURRENT SNOW AMOUNTS AND PRECIPITATION TIMING LOOK FINE.
NO PACKAGE UPDATES LIKELY BUT WILL CONTINUE TO WATCH SHORT TERM
STORM EVOLUTION CLOSELY.
&&
.AVIATION...AIRPORT WEATHER WARNING EFFECT UNTIL 900 MAY BE
EXTENDED FOR GUSTY SOUTH WINDS. CONVECTION INDUCED WIND SHIFT TO
THE WEST LIKELY TO ARRIVE 04Z TO 06Z. CEILINGS REMAINING ABOVE
6000 THROUGH THE NIGHT THEN DECREASING WITH SHOWER FORMATION MID
MORNING TUESDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING FROM 3 AM WEDNESDAY TO 8 AM THURSDAY FOR
UTZ007-UTZ008-UTZ009.
WIND ADVISORY UNTIL NOON WEDNESDAY FOR UTZ003-UTZ005-UTZ014-
UTZ015-UTZ016.
WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR UTZ017.
WIND ADVISORY FROM MIDNIGHT WEDNESDAY TO 6 PM WEDNESDAY FOR
UTZ004.
WIND ADVISORY FROM 6 AM WEDNESDAY TO 6 PM WEDNESDAY FOR UTZ011-
UTZ012-UTZ013-UTZ019-UTZ020-UTZ021.
WY...NONE.
&&
GIBSON
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Apr 17, 5:40 AM MDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 540 AM MDT TUE APR 17 2007 UTZ001>021-WYZ021-181000- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 540 AM MDT TUE APR 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE THIS AFTERNOON ACROSS MUCH OF THE REGION AHEAD OF A COLD FRONT. STRONG SOUTHWEST WINDS WILL CONTINUE TONIGHT AS THE FRONT MOVES INTO NORTHWESTERN UTAH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THIS VIGOROUS PACIFIC COLD FRONT WILL CROSS NORTHERN UTAH EARLY WEDNESDAY MORNING AND THE REMAINDER OF THE STATE DURING THE DAY...BRINGING WIDESPREAD RAIN AND SNOW TO THE NORTH AND MUCH COLDER AIR TO THE ENTIRE AREA. THE PRECIPITATION WILL LAST INTO THURSDAY WITH SIGNIFICANT AMOUNTS OF SNOW POSSIBLE IN THE NORTHERN MOUNTAINS OF UTAH. REFER TO THE LATEST WINTER WEATHER STATEMENTS FOR ADDITIONAL DETAILS. RAIN WILL MIX WITH OR CHANGE TO SNOW IN THE NORTHERN VALLEYS WEDNESDAY WITH THE FRONT. SNOW COULD CONTINUE AT TIMES WEDNESDAY NIGHT...WITH LOCAL ACCUMULATIONS POSSIBLE BEFORE IT ENDS THURSDAY. STRONG SOUTHWEST WINDS ARE EXPECTED ACROSS THE SOUTHERN PORTION OF UTAH WEDNESDAY AHEAD OF THE COLD FRONT. ANOTHER STORM SYSTEM WILL BEGIN TO IMPACT THE AREA FRIDAY AND LAST INTO SATURDAY BRINGING ADDITIONAL WIDESPREAD MOUNTAIN SNOW AND VALLEY RAIN. SIGNIFICANT SNOW ACCUMULATIONS ARE AGAIN POSSIBLE IN ALL OF THE MOUNTAINS FROM THIS NEXT STORM. CHECK LATER FORECASTS AND STATEMENTS FOR UPDATES ON THESE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:27 AM MDT | Snow Advisory | SLC | 30 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.